I also have severe seizures from car accident back in 2000-causing post concussive disorder with neurological deffects,mine happen to be severe seizure,and i'v also formed aneurysm in cerebral cortex of my brain so,headaches are not uncommon to me,these are every morning&usually in evenings,very uncomfortable taking this medication tho it has dropped my pain levels considerably almost to nothing on most days-headaches are terrifying me,I go back to doctor wed afternoon for follow up recheck after 7 days taking this new pain medicene what should I do??
I'm no expert, but perhaps your MS Contin should be lowered a bit, maybe the dose is a bit too strong for you? How long have you been taking it? Ask your neurologist if the dose can be lowered IF the medication is the cause of your headaches.
Pain meds can cause headaches, not sure why, but I'll do a bit of research and get back to you about the 'why' of it.
I wish you all the best,
Mac is correct. Opioids raise intercranial pressure. Some seem to do so worse than others. If a medication is causing you headache from increased intercranial pressure, it is not something you will become tolerant of-it will always cause H/A. Your doc will need to be very careful in prescribing opioids for you with all your neurological history. You could try backing down on the morphine or he may want to swap out drugs to a different opioid. I'm very sensitive to changes in intercranial pressure and there are some opioids I just cannot take (methadone is the worst for me!) but I find that some of the others dont cause H/A as bad as others.
- MS Contin Information for Consumers
- MS Contin Information for Healthcare Professionals (includes dosage details)
- Side Effects of MS Contin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Dec 2010 • 2 answers
Posted 19 May 2012 • 6 answers
Posted 11 Sep 2014 • 3 answers
Posted 10 Dec 2014 • 2 answers
Posted 15 Aug 2015 • 1 answer